Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Guam
NWS Guam issued this small craft advisory at Sep 22, 2021, 2:46 AM CDT. It took effect at Sep 22, 2021, 3:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 2:46 AM CDT (07:46 UTC)
- In effect from
- Sep 22, 2021, 3:00 PM CDT
- Expired
- Sep 22, 2021, 7:28 PM CDT
- In force
- 4 hr
- Issued by
- NWS Guam
The text
As transmitted.
019 WHGM70 PGUM 220746 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 546 PM ChST Wed Sep 22 2021 PMZ151>154-222115- /O.NEW.PGUM.SC.Y.0014.210922T2000Z-210923T1400Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 546 PM ChST Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CHST THURSDAY NIGHT... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Guam, Rota, Tinian, and Saipan Coastal Waters. * WHEN...From 6 AM Thursday to midnight ChST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Doll
1 follow-up statement
342 WHGM70 PGUM 230028 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 1028 AM ChST Thu Sep 23 2021 PMZ151>154-230830- /O.CAN.PGUM.SC.Y.0014.000000T0000Z-210923T1400Z/ /O.NEW.PGUM.TR.A.4020.210923T0028Z-000000T0000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 1028 AM ChST Thu Sep 23 2021 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS SUPERSEDED BY TROPICAL HAZARDS... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 7 to 10 feet. * WHERE...Coastal Waters of Guam, Rota, Tinian and Saipan. * WHEN...Through Friday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for very strong wind and rough seas. && $$ Stanko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 4:48 PM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Sep 21, 4:48 PM CDT, 9 hours 58 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 748 AM ChST Wed Sep 22 2021 .Marianas Synopsis... Scattered showers and thunderstorms are moving into the Marianas this morning as a tropical disturbance, JTWC's Invest 99W, approaches from the east-southeast. Winds are moderate east to northeast, and Ipan buoy is reporting 3-4 ft seas. && .Discussion... GFS and ECMWF are still in raucous disagreement on the future of 99W, with the GFS treating it much more aggressively than the European model. For now, the ECMWF looks more credible in developing 99W at a more realistic pace and taking it on a more southern track south of Guam. So for now, the forecast for the Marianas is based heavily on the ECMWF, which brings scattered showers and thunderstorms in for today and tonight, followed by widespread showers and some thunderstorms Thursday into Friday as 99W passes by, with potential for locally heavy rain. It should be noted that uncertainty with this forecast is high, and changes are likely. && .Marine... Wave guidance for today's forecast is derived from the ECMWF, which yields lower seas than the aggressive GFS based WW3 guidance. Even so, seas peak around 8 feet on Thursday, mainly in eastern Saipan waters, and surf approaches hazardous levels on Thursday as well. Swell starts out from the east, but should shift around to southeast on Friday, south Saturday and southwest on Sunday. As mentioned above, this forecast is subject to uncertainty and changes are likely. && .Tropical Systems... Based on ASCAT scatterometer winds and the latest IR satellite loop, the weak center of 99W appears to be near 11N 150.5E. On satellite it appears to be isolating itself from surrounding convection and moving west. It is too early to tell with confidence which model is to be preferred, but the European solutions seems more realistic, as the GFS version requires an abrupt turn to the northwest this evening, followed by rapid intensification into a tropical storm on Thursday. && .Eastern Micronesia and Chuuk... For Chuuk, scattered showers today as the tropical disturbance to the north, still disorganized, slowly moves west-northwest. We're still seeing some buildup of clouds and showers where there's convergent winds south of the tropical disturbance. Kept scattered showers for this morning, but by Thursday should see more clearing out. For Pohnpei and Kosrae, not likely for any heavy rains today, but more spotty showers as there's a weak ridge in the vicinity. Surface trough is right over Majuro, scattered showers will continue through tonight as the trough moves west and flattens out by tomorrow. Combined seas will be between 3 and 5 ft through Sunday. && .Western Micronesia for Koror and Yap... For Yap, recent satellite shows spotty showers coming in from the east with a surface trough and some divergence aloft. Updated Yap's forecast for scattered showers later in the day. Koror, convergent winds brought a few good showers the coastal waters last night, and the models and satellite show this feature tracking west. Forecast was for isolated showers trending to scattered by Thursday, but may need to adjust the forecast for increasing showers coming in earlier. Combined seas will be between 3 and 5 ft through Sunday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Hong
In the hours before
Special weather statement, Sep 21, 10:02 PM CDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Tiyan GU 102 PM ChST Wed Sep 22 2021 GUZ001>004-221000- Guam-Rota-Tinian-Saipan- 102 PM ChST Wed Sep 22 2021 ...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT... The developing tropical disturbance north of Chuuk is now the subject of a Tropical Cyclone Formation Alert (TCFA) issued by the Joint Typhoon Warning Center. The TCFA means that the formation of a tropical cyclone is possible within the next 24 hours. The circulation is centered north of Chuuk near 11N152E, or roughly 480 miles east-southeast of Guam. The circulation is moving west-northwest at 13 mph. This disturbance is expected to strengthen as it heads near or through the Marianas by the end of this week. This disturbance is known as Invest Area 99W and is still in the formative stage, and questions remain in the track, how quickly the circulation will strengthen, and how quickly will it move. The latest guidance suggests some type of circulation passing near or through the Marianas. Showers, thunderstorms, and gusty winds are likely Wednesday through Friday. Although it'll highly depend on how organized the system is and where it tracks, current estimates call for 1 to 3 inches of rainfall, with locally higher amounts possible. Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible in the stronger showers and thunderstorms. Continue to monitor the forecast, as changes are likely. Doll/Ziobro
Special weather statement, Sep 22, 12:04 AM CDT, 2 hours 42 minutes before
Special Weather Statement...UPDATED National Weather Service Tiyan GU 304 PM ChST Wed Sep 22 2021 GUZ001>004-221000- Guam-Rota-Tinian-Saipan- 304 PM ChST Wed Sep 22 2021 ...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT... The developing tropical disturbance north of Chuuk is now the subject of a Tropical Cyclone Formation Alert (TCFA) issued by the Joint Typhoon Warning Center. The TCFA means that the formation of a tropical cyclone is possible within the next 24 hours. The circulation is centered north of Chuuk near 11N150E, or roughly 400 miles east-southeast of Guam. The circulation is moving west-northwest at 13 mph. This disturbance is expected to strengthen as it heads near or through the Marianas by the end of this week. This disturbance is known as Invest Area 99W and is still in the formative stage, and questions remain in the track, how quickly the circulation will strengthen, and how quickly will it move. The latest guidance suggests some type of circulation passing near or through the Marianas. Showers, thunderstorms, and gusty winds are likely Wednesday through Friday. Although it'll highly depend on how organized the system is and where it tracks, current estimates call for 1 to 3 inches of rainfall, with locally higher amounts possible. Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible in the stronger showers and thunderstorms. Continue to monitor the forecast, as changes are likely. Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:20 AM CDT | Flood Watch | GUM | 38 hr | |
| Sep 22, 2:55 AM CDT | Flood Watch | GUM | 60 hr | |
| Sep 22, 5:16 AM CDT | Rip Current Statement | GUM | 42 hr | |
| Sep 22, 6:04 PM CDT | Tropical Storm Watch | GUM | 3 hr |
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.